Mathematical Research Letters

Volume 15 (2008)

Number 5

A proof of a cyclic version of Deligne’s conjecture via Cacti

Pages: 901 – 921

DOI: http://dx.doi.org/10.4310/MRL.2008.v15.n5.a7

Author

Ralph M. Kaufmann (Purdue University)

Abstract

We generalize our results on Deligne’s conjecture to prove the statement that the normalized Hochschild co–chains of a finite–dimensional associative algebra with a non–degenerate, symmetric, invariant inner product are an algebra over a chain model of the framed little discs operad which is given by cacti. In particular, in characteristic zero they are a BV algebra up to homotopy and the Hochschild cohomology of such an algebra is a BV algebra whose induced bracket coincides with Gerstenhaber’s bracket. To show this, we use a cellular chain model for the framed little disc operad in terms of normalized cacti. This model is given by tensoring our chain model for the little discs operad in terms of spineless cacti with natural chain models for $(S^1)^{\times n}$ adapted to cacti.

Full Text (PDF format)